MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 0580-1-442
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Insufficient Information (4580)
Date of Event 12/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Peroprosthetic break of exeter implant, extremely proximal on trunnion.
 
Event or Problem Description
Peroprosthetic break of exeter implant, extremely proximal on trunnion.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a exeter stem was reported.The event was confirmed via evaluation of the returned device and clinician review of the provided medical records.Method & results: product evaluation and results: visual inspection: visual inspection of the returned device indicated that plastic surface deformation consistent with micro-motion at the stem-cement interface was observed on the surfaces of the stem.This abrasion is indicative of cyclic stress-strain ultimately leading to fatigue fracture of the stem.Clinician review: a review of the provided medical information by a clinical consultant indicated: "this patient underwent a hybrid right total hip arthroplasty and 11 years later required revision for a fracture of the femoral trunnion.I can confirm that the patient had the primary total hip arthroplasty and sustained a fracture of the femoral trunnion since i was able to review the x-rays.I can confirm that the patient underwent the primary and revision operations also because i have reviewed the operation reports.The root cause of this event cannot be determined with certainty.The causes of femoral trunnion failure are multifactorial including surgical technique such as preparation and implantation of the trunnion and femoral head, patient factors such as activity level and bmi, and implant factors." product history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to fracture of the exeter stem.Visual inspection of the returned device indicated that plastic surface deformation consistent with micro-motion at the stem-cement interface was observed on the surfaces of the stem.This abrasion is indicative of cyclic stress-strain ultimately leading to fatigue fracture of the stem.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
EXETER V40 STEM 44MM NO 2
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick, NJ NA
EI   NA
2018315000
MDR Report Key16092711
Report Number0002249697-2023-00002
Device Sequence Number6516350
Product Code LPH
UDI-Device Identifier04546540153319
UDI-Public04546540153319
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2016
Device Model Number0580-1-442
Device Catalogue Number0580-1-442
Device Lot NumberG3136799
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/13/2022
Supplement Date Received by Manufacturer02/14/2023
Initial Report FDA Received Date01/04/2023
Supplement Report FDA Received Date03/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age82 YR
Patient SexUnknown